Pneumonitis and pulmonary haemorrhage after acute myocardial infarction

Sathish K Parasuraman, Alison IC Teo, Colin GM Millar, Awsan Noman

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)
3 Downloads (Pure)

Abstract

A 55-year-old man presented with acute ST-elevation myocardial infarction. He received rescue angioplasty with one drug eluting stent. He developed marked breathlessness and haemoptysis two days later. Investigations led to the diagnosis of pulmonary haemorrhage, possibly from pneumonitis caused by ticagrelor. He was successfully managed with high-dose steroids and ticagrelor was replaced with clopidogrel. On stopping the steroids a month later, mild haemoptysis recurred and this was managed conservatively. Pneumonitis and pulmonary haemorrhage is rarely reported with acute myocardial infarction, but poses serious challenge to the patient and the clinician. Diagnosis may be delayed as breathlessness can occur due to myriad causes after myocardial infarction. Interrupting dual anti-platelet therapy after angioplasty could lead to devastating stent thrombosis.
Original languageEnglish
Pages (from-to)591-593
Number of pages3
JournalClinical Medicine
Volume15
Issue number6
DOIs
Publication statusPublished - 1 Dec 2015

Keywords

  • Pulmonary haemorrhage; pneumonitis
  • pneumonitis
  • ticagrelor
  • myocardial infarction
  • steroid therapy

Cite this